Psycho-Babble Medication Thread 1117243

Shown: posts 1 to 11 of 11. This is the beginning of the thread.

 

Worsening 2 months after AD discontinuation?

Posted by Lamdage22 on October 12, 2021, at 11:40:18

Can depression creep in such a long time after discontinuation?

 

Re: Worsening 2 months after AD discontinuation?

Posted by NKP on October 14, 2021, at 10:01:11

In reply to Worsening 2 months after AD discontinuation?, posted by Lamdage22 on October 12, 2021, at 11:40:18

I would say yes.

 

Re: Worsening 2 months after AD discontinuation?

Posted by undopaminergic on October 14, 2021, at 10:25:54

In reply to Worsening 2 months after AD discontinuation?, posted by Lamdage22 on October 12, 2021, at 11:40:18

> Can depression creep in such a long time after discontinuation?

Depression can always creep up on you unfortunately, whether it's due to the discontinuation or something else.

-undopaminergic

 

Re: Worsening 2 months after AD discontinuation?

Posted by Lamdage22 on October 14, 2021, at 10:39:53

In reply to Re: Worsening 2 months after AD discontinuation?, posted by undopaminergic on October 14, 2021, at 10:25:54

The dark time of the year begins and I think this is the cause. I do have a light therapy device but I am unsure if it works or if I use it correctly.

 

Re: Worsening 2 months after AD discontinuation? Lamdage22

Posted by Jay2112 on October 14, 2021, at 19:41:36

In reply to Worsening 2 months after AD discontinuation?, posted by Lamdage22 on October 12, 2021, at 11:40:18

> Can depression creep in such a long time after discontinuation?

IMHO...I'd say absolutely! Small/micro-doses of an antidepressant and/or a stimulant may majorly help. Like you, I had a psychotic reaction to an antidepressant..but twice. But, my problem is, anti-psychotics depress the crap out of me, especially the atypicals (except Risperdal/Risperidone). Traditional 'typical' antipsychotics work good for me, in small doses.

If you go on the website drugs.com, you can get tons of user reviews. Now, which antidepressant, I obviously don't know. Imipramine and Amitriptyline are two older, but 'gold standard' antidepressants. Amitriptyline used to come in a combination with loxapine, I believe. Loxapine has been repackaged, and is regaining popularity again.

Do you have a good pdoc? Combining antipsychotics, with multiple mechanisms, has also become popular (again)?

Keep the questions coming..you have EVERY right to feel better..much better. :)

Jay

 

Re: Worsening 2 months after AD discontinuation? Lamdage22

Posted by Jay2112 on October 14, 2021, at 19:44:48

In reply to Re: Worsening 2 months after AD discontinuation?, posted by Lamdage22 on October 14, 2021, at 10:39:53

> The dark time of the year begins and I think this is the cause. I do have a light therapy device but I am unsure if it works or if I use it correctly.
>

Fluvoxamine (Luvox in Canada/U.S.) works somewhat good for this (quality efficacy)..and is indicated for it. A small dose may be a possible avenue.

Jay

 

Re: Worsening 2 months after AD discontinuation?

Posted by Lamdage22 on October 15, 2021, at 4:13:59

In reply to Re: Worsening 2 months after AD discontinuation? Lamdage22, posted by Jay2112 on October 14, 2021, at 19:44:48

I tried it at the normal starting dose and it messed up my neuroleptic blood levels badly. I was knocked out by too much neuroleptics in my blood.

 

Re: Worsening 2 months after AD discontinuation?

Posted by undopaminergic on October 15, 2021, at 6:51:27

In reply to Re: Worsening 2 months after AD discontinuation?, posted by Lamdage22 on October 15, 2021, at 4:13:59

> I tried it at the normal starting dose and it messed up my neuroleptic blood levels badly. I was knocked out by too much neuroleptics in my blood.
>

Yes, fluvoxamine is the most troublesome SSRI when it comes to pharmacokinetic interactions.

-undopaminergic

 

Re: Worsening 2 months after AD discontinuation? Lamdage22

Posted by SLS on October 15, 2021, at 19:51:49

In reply to Worsening 2 months after AD discontinuation?, posted by Lamdage22 on October 12, 2021, at 11:40:18

Hi, Lamdage.

> Can depression creep in such a long time after discontinuation?

I don't understand your question.

Are you asking if one can relapse after discontinuing a successful treatment?

Of course.

After my first successful treatment in 1987, I relapsed almost exactly two months after discontinuing it. My doctor did this because I experienced a manic reaction following 6 months of remission.


- Scott

 

Re: Worsening 2 months after AD discontinuation?

Posted by Lamdage22 on October 15, 2021, at 21:30:56

In reply to Re: Worsening 2 months after AD discontinuation? Lamdage22, posted by SLS on October 15, 2021, at 19:51:49

Thanks guys! I am sure now that this is really a daylight issue. I have made adjustments to how I use my light therapy device and it seems to work better.

 

Re: Worsening 2 months after AD discontinuation?

Posted by Lamdage22 on November 21, 2021, at 5:59:45

In reply to Re: Worsening 2 months after AD discontinuation? Lamdage22, posted by SLS on October 15, 2021, at 19:51:49

Yes, although I wouldn't say it was completely successful. The term is relative. It was better than nothing but not much more.

> Are you asking if one can relapse after discontinuing a successful treatment?


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.